EconPapers    
Economics at your fingertips  
 

Low-traffic limit and first-passage times for a simple model of the continuous double auction

Enrico Scalas (), Fabio Rapallo and Tijana Radivojević

Physica A: Statistical Mechanics and its Applications, 2017, vol. 485, issue C, 61-72

Abstract: We consider a simplified model of the continuous double auction where prices are integers varying from 1 to N with limit orders and market orders, but quantity per order limited to a single share. For this model, the order process is equivalent to two M∕M∕1 queues. We study the behavior of the auction in the low-traffic limit where limit orders are immediately matched by market orders. In this limit, the distribution of prices can be computed exactly and gives a reasonable approximation of the price distribution when the ratio between the rate of order arrivals and the rate of order executions is below 1∕2. This is further confirmed by the analysis of the first-passage time in 1 or N.

Keywords: Double auction; Markov chains; Queueing theory; Low-traffic limit (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437117305319
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
Working Paper: Low-traffic limit and first-passage times for a simple model of the continuous double auction (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:485:y:2017:i:c:p:61-72

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-26
Handle: RePEc:eee:phsmap:v:485:y:2017:i:c:p:61-72